Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2009, 4:31 PM MDT for Kiowa County, Colorado. It was in force for 89 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 4:31 PM MDT (22:31 UTC)
- Expired
- Jul 17, 2009, 6:00 PM MDT
- In force
- 89 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:17 PM MDT | HAIL 0.75 | 4 Nne Chivington, CO | |
| Jul 17, 5:38 PM MDT | HAIL 1.75 | Eads, CO | |
| Jul 17, 5:55 PM MDT | HAIL 1 | 2 Ne Sweetwater Reservo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:53 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 172231
SVRPUB
COC061-180000-
/O.NEW.KPUB.SV.W.0082.090717T2231Z-090718T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT...
* AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28
MILES NORTH OF BRANDON...OR ABOUT 33 MILES SOUTH OF BURLINGTON...
AND WAS MOVING TOWARD THE SOUTHWEST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRANDON.
CHIVINGTON.
EADS.
NEENOSHE RESERVOIR.
QUEENS RESERVOIR.
SWEETWATER RESERVOIR.
NEEGRONDA RESERVOIR.
HASWELL.
THIS IS A DANGEROUS SUPERCELL THUNDERSTORM. THERE HAS BEEN A HISTORY
OF WIDESPREAD WIND DAMAGE AND VERY LARGE DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS
THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH
LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEAST COLORADO.
&&
LAT...LON 3829 10247 3828 10330 3852 10322 3852 10318
3860 10318 3862 10316 3862 10236
TIME...MOT...LOC 2231Z 045DEG 29KT 3884 10245
$$5 follow-up statements
000
WWUS55 KPUB 172245
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT FRI JUL 17 2009
COC061-180000-
/O.CON.KPUB.SV.W.0082.000000T0000Z-090718T0000Z/
KIOWA CO-
445 PM MDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL KIOWA COUNTY...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 21 MILES NORTH OF BRANDON...OR 39 MILES SOUTH OF
BURLINGTON...AND WAS MOVING TOWARD THE SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDON.
CHIVINGTON.
EADS.
NEENOSHE RESERVOIR.
SWEETWATER RESERVOIR.
QUEENS RESERVOIR.
NEEGRONDA RESERVOIR.
HASWELL.
THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL WITH THIS
STORM. MODERATE TO STRONG ROTATION ALOFT WAS INDICATED WITH THIS
STORM.
ANOTHER STRONG TO SEVERE STORM WAS LOCATED IN WESTERN CHEYENNE
COUNTY NEAR KIT CARSON. THIS STORM WAS ALSO MOVING SOUTH AND WILL
MOVE INTO CENTRAL KIOWA COUNTY AFTER 530 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEAST COLORADO.
&&
LAT...LON 3829 10247 3828 10330 3852 10322 3852 10318
3860 10318 3862 10316 3862 10236
TIME...MOT...LOC 2243Z 028DEG 25KT 3875 10246
$$000
WWUS55 KPUB 172255
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT FRI JUL 17 2009
COC061-180000-
/O.CON.KPUB.SV.W.0082.000000T0000Z-090718T0000Z/
KIOWA CO-
455 PM MDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL KIOWA COUNTY...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 16 MILES NORTH OF BRANDON...OR 41 MILES NORTH OF LAMAR...AND
WAS MOVING TOWARD THE SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDON.
CHIVINGTON.
EADS.
NEENOSHE RESERVOIR.
SWEETWATER RESERVOIR.
QUEENS RESERVOIR.
NEEGRONDA RESERVOIR.
HASWELL.
AT 453 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW A ROTATING WALL
CLOUD WITH THIS STORM.
THERE HAS BEEN A HISTORY OF WIDESPREAD WIND DAMAGE AND VERY LARGE
DAMAGING HAIL WITH THIS DANGEROUS SUPERCELL THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEAST COLORADO.
&&
LAT...LON 3829 10247 3828 10330 3852 10322 3852 10318
3860 10318 3862 10316 3862 10236
TIME...MOT...LOC 2254Z 028DEG 25KT 3867 10251
$$000
WWUS55 KPUB 172305
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT FRI JUL 17 2009
COC061-180000-
/O.CON.KPUB.SV.W.0082.000000T0000Z-090718T0000Z/
KIOWA CO-
505 PM MDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL KIOWA COUNTY...
AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 11 MILES NORTH OF CHIVINGTON...OR 36 MILES NORTH OF LAMAR...
AND WAS MOVING TOWARD THE SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDON.
CHIVINGTON.
EADS.
NEENOSHE RESERVOIR.
SWEETWATER RESERVOIR.
QUEENS RESERVOIR.
NEEGRONDA RESERVOIR.
HASWELL.
THERE HAS BEEN A HISTORY OF WIDESPREAD WIND DAMAGE AND VERY LARGE
DAMAGING HAIL. RADAR INDICATES MODERATE TO STRONG ROTATION ALOFT
WITH THIS STORM.
ANOTHER STRONG TO SEVERE STORM WAS OVER KIT CARSON AND WAS MOVING
SOUTH TOWARDS KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEAST COLORADO.
&&
LAT...LON 3829 10247 3828 10330 3852 10322 3852 10318
3860 10318 3862 10316 3862 10236
TIME...MOT...LOC 2305Z 028DEG 25KT 3859 10255
$$000 WWUS55 KPUB 172312 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 512 PM MDT FRI JUL 17 2009 COC061-180000- /O.CON.KPUB.SV.W.0082.000000T0000Z-090718T0000Z/ KIOWA CO- 512 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL KIOWA COUNTY... AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR CHIVINGTON...OR 31 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... EADS. CHIVINGTON. NEENOSHE RESERVOIR. SWEETWATER RESERVOIR. QUEENS RESERVOIR. NEEGRONDA RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3829 10247 3828 10314 3862 10289 3862 10236 TIME...MOT...LOC 2312Z 011DEG 40KT 3851 10255 $$
000 WWUS55 KPUB 172358 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 558 PM MDT FRI JUL 17 2009 COC061-180006- /O.EXP.KPUB.SV.W.0082.000000T0000Z-090718T0000Z/ KIOWA CO- 558 PM MDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA...NORTHERN BENT AND WESTERN PROWERS COUNTY UNTIL 615 PM. AT 557 PM...A SEVERE STORM OVER THE PROWERS...BENT AND KIOWA COUNTY LINE WAS PRODUCING HAIL UP TO GOLF BALL SIZE. THE STORM WAS MOVING SOUTH AT 30 MPH. LAT...LON 3829 10247 3828 10314 3862 10289 3862 10236 TIME...MOT...LOC 2356Z 011DEG 40KT 3803 10267 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:10 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 17, 3:10 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT FRI JUL 17 2009 .SHORT TERM... (TONIGHT AND SATURDAY) ...MAIN CONCERN IS SVR THREAT LATE TODAY AND TOMORROW... CURRENTLY A SFC TROUGH AXIS EXTENDS FROM ROUGHLY SYDNEY TO LIMON TO KIM. W OF THE BOUNDARY WINDS ARE NE AND E OF THE BDRY IS SE. DWPTS TO THE W ARE IN THE 40S AND 50S WITH 50S AND 60S TO THE EAST. INSTABILITY WAS INCREASING TO OVER 1.0 TO 1.5K J/KG AND SHEAR WAS 50-60 KNOTS. RUC HODOGRAPHS WERE EITHER CYCLONICALLY CURVED OR STRATIGHT LINE. HODOGRAPHS WERE A BIT ANTICYCLONICALLY CURVED OVER THE FAR E PLAINS. LATE TODAY AND TONIGHT...BIG HAIL IS THE NUMBER ONE THREAT TODAY GIVEN THE HODOGRAPH SHAPES....ESPECIALLY OVER THE W 2/3RDS OF THE PLAINS. OVER THE FAR E PLAINS HODOGRAPHS ARE MORE CONDUCIVE TO RIGHT MOVG STORMS. WE ALREADY HAVE WATCHES TO THE N AND NE...AND EXPECT A BOX OVER THE PLAINS REGION BY LATE THIS AFTERNOON. WILL HAVE TO WATCH LLVL MSTR FOR W EXTENT OF SVR. TOMORROW...SIMULATIONS SHOW BEST CAPES ALONG I-25 CORRIDOR SO ANTICIPATE BEST CHANCE OF STRONGER STORMS ALONG E FACING SLOPES/ADJ I-25 CORRIDOR. NO WELL DEFINED SHORT WAVE NOTED TOMORROW...BUT SHEAR WILL ONCE AGAIN BE IN THE 40-50KNT RANGE. .LONG TERM... (SATURDAY NIGHT - FRIDAY) WEATHER PATTERN WILL CONTINUE TO BE ACTIVE OVER THE EASTERN PLAINS IN THE EXTENDED PERIOD. UPPER LEVEL RIDGE AXIS WILL REMAIN CENTERED OVER THE SOUTHWESTERN U.S. WITH EASTERN PORTION OF OUR CWA IN NORTHWEST FLOW ALOFT. ON SUNDAY...SOUTHERLY SURFACE WINDS ON THE FAR EASTERN PLAINS ARE EXPECTED AS LEE TROF DEVELOPS IN EASTERN COLORADO. BEST LOW LEVEL MOISTURE WILL BE IN THE FAR EAST...WITH MUCH DRIER CONDITIONS EXPECTED ELSEWHERE. KEPT CHANCE POPS IN THE FAR EAST DURING THE AFTERNOON AND EVENING HOURS. WEAK DISTURBANCE DEPICTED BY GFS EXPECTED TO MOVE THROUGH WESTERN KS...SO BEST DYNAMICS OFF TO THE EAST OF THE CWA. TEMPERATURES WARM INTO THE UPPER 80S AND 90S AT THE LOWER ELEVATIONS. MONDAY...UPPER LEVEL LOW MOVES EAST THROUGH CANADA WITH RIDGE BECOMING SOMEWHAT FLATTENED. SURFACE COOL FRONT PROGGED TO MOVE THROUGH THE AREA DURING THE AFTERNOON. TIMING OF THIS FRONT WILL CERTAINLY IMPACT TEMEPRATURES AND THUNDERSTORM CHANCES. CURRENTLY...THE FRONT LOOKS A BIT EARLY IN THE DAY...SO ATMOSPHERE MAY NOT HAVE ENOUGH TIME TO DESTABILIZE. LATER SHIFTS WILL HAVE TO REFINE THE TIMING OF THE FRONT AND THE POPS. TUESDAY...RIDGE AXIS REBUILDS OVER THE WESTERN PORTION OF THE U.S. KEEPING CWA IN NORTHWEST FLOW ALOFT. MODELS ARE INDICATING A DEEPER EASTERLY UPSLOPE FLOW ON THE PLAINS WITH MOISTURE POOLING ALONG THE MOUNTAINS. THIS SET UP LOOKS A BIT BETTER FOR CONVECTION AND HAVE BUMPED UP POPS SOME TO ACCOUNT FOR THIS POTENTIAL. HOWEVER...NO DISCERNIBLE SHORTWAVE IN EITHER GFS OR ECMWF TO AID IN CONVECTIVE DEVELOPMENT. KEPT BEST POPS CONFINED TO THE FRONT RANGE AND PLAINS. ADDITIONAL MODEL RUNS AGAIN MAY HELP DIAGNOSE POTENTIAL FOR SEVERE WEATHER. FOR WEDNESDAY THROUGH FRIDAY...MODELS SHOW UPPER LEVEL RIDGE AXIS SHIFTING EASTWARD WITH TIME. EXPECT WARMING TEMPS AND FEWER LATE DAY THUNDERSTORMS SHOULD THE RIDGE AXIS BECOME CENTERED OVER THE CENTRAL ROCKIES. STILL CANNOT RULE OUT A STRAY LATE DAY THUNDERSTORM OVER THE MOUNTAINS AND PLAINS. STARK && .AVIATION... VFR CONDITIONS WILL PREDOMINATE TAF SITES NEXT 24H. CANT RULE OUT A STRONG TSRA LATER TODAY AND TOMORROW AFTERNOON AT KPUB OR KCOS...BUT THIS WILL BE DEPENDENT ON HOW FAR W THE LLVL MSTR GETS. FOR TODAY...IT APPEARS BEST THREAT WILL BE FARTHER EAST W OF I-25. TOMORROW WILL BE A BETTER CHANCE OF STRONGER THUNDER AT KCOS AND KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/40
Hazardous weather outlook, Jul 17, 10:57 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1057 AM MDT FRI JUL 17 2009 COZ058>089-093>099-181400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1057 AM MDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF HAIL IN EXCESS OF 2 INCHES IN DIAMETER...WIND GUSTS EXCEEDING 70 MPH AND ISOLATED TORNADOES. A STRONG DISTURBANCE WAS MOVING SOUTH ACROSS THE HIGH PLAINS LATE THIS MORNING. THIS DISTURBANCE...COMBINED WITH SUFFICIENT INSTABILITY AND WIND SHEAR WILL ALLOW FOR A FEW SIGNIFICANT SUPERCELL THUNDERSTORMS TO MOVE SOUTH ACROSS THE FAR EASTERN PLAINS OF COLORADO THIS AFTERNOON AND EARLY EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE OVER THE EASTERN PLAINS EAST OF THE INTERSTATE 25 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD...WITH THE MOST NUMEROUS STORMS EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. HOWEVER...A FEW STORMS ACROSS THE EASTERN PLAINS COULD BECOME SEVERE...PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL MAY ALSO POSSIBLE WITH A FEW STORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... 34/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.